Cipro long term side effects

Common Questions and Answers about Cipro long term side effects

cipro

If any, I have ended up with digestive problems, however I'm not sure if Cipro is to blame. Any long term use of antibiotics cause porblems. In my case it has presented itself in the form of yeast infections. Very difficult to get under control, however it would have happened with another antibiotic as well. One antibiotic that really effected me was Flagyl. I was being treated for a strep B infection of my left testicle, as it had become necrotic.
I was reading about numbness and tingling in hands and feet and you make several references to long term side effects from quinolones. What do you reccomend in lieu of these antibiotics? I have recently (today) been prescribed Levaquin..Originally prescribed Keflex, but I had an allergy to amoxicillin 1 year ago--1 hive and some facial swelling--post dental surgery.At that time, I was put on prednisone and amoxicillin post an extraction--per the oral surgeon -"it was routine".
Cipro is posion to the CNS and causes a long list long term symptoms. CIPRO does affect the optical discs and fluid in the eyes.
Other than the horrible aftertaste with this medicine I haven't read anything about long-lasting side effects, but the ONLY thing that changed and could've sparked these long-term spasms in me was the addition of Biaxin
It is especially useful for some types of chest infections, and skin, intestinal , and urinary tract infections. Possible Adverse Effects Ciprofloxacin commonly causes nausea and vomiting; other side effects are less common, except when high doses are given. Painful and inflamed tendons should be reported to your physician at one, treatment should be discontinued, and the affected limbs rested.
I have no desire to do anything, constantly obsessing and worrying about anything and everything. My doc did tell me about the side effects, but how long are the side effects going to last? I read the thread here, only a couple of ladies here mentioned that the side effects went away after few weeks or a couple of months, most of the ladies here quit Yaz after a month. I dont think i can stand another week.
I started taking Cipro 500 twice a day and I noticed significant improvement of my condition, even though I'm not 100% cured.
Now with episodic painful stabbing sensation in soft tissue rt foot. Concerned about short and long term effects or late effects since I have MS and do not have mobility issues until now.
Mike, I'm not sure what books the MD looked at when stating he could find no reference to levaquin or cipro causing any of the problems you described in your email. With that kind of research skills, I wonder how he/she got through med school. I sure wouldnt want to visit this doc if I was sick.
I also get cold sores and the flu during my kidney infections. Long story short, I am tired of the side effects of many of these drugs, the problem does not get solved, I am in pain, I am scarring my kidney and I am wondering if this is because of my surgery or if it is a body function problem? I get tests done every year, I am seeing a third specialist at the end of this month, and now also wonder if my problems are genetic and can be passed onto my 3 year old daughter.
I did the umsweetened cranberry juice, didnt feel much help for the yeast infection, probably something that works long term. and i started eating acidophilus yogurt daily which made it more comfortable, but the most effective instant relief was when i acutually ate chopped up fresh garlic. crazy, but bf looked at me horrified, but eh what could i do.
After about 5 days on it everything started to get better and the painful part of the swelling went down, although I understand that getting back to normal size can take several months. I would simply like some information on the side effects of being on this medication that long. The PDR indicates that prolonged useage might affect the kidneys. I am also concerned about possibly building up an immunity to this drug or others in the same family.
Well...I had a similar experience with Levaquin, but in my case the effects wore off after about six months. Curiously I have no problems with other flouroquinalones, such as Cipro.
As i read on the net that cipro causing many adverse effects like permanent damage on the tendons , nerves , tissues. I wonder it is true and is there a remedy towards it ? Is it a long term side effect on my nerves or it will be better in time. Thanks anyone shed some light in it?
After 2 and half days of IV antbiotic ( there were 2 of them - dont knwo the name) i have been prescribed Cipro 500 mg , 2x day. But after reading about all these fatal short term and long term side effects (tendon injury, joint pain, muscle pain) of Cipro i contacted my doctor and he changed my antibiotic to Duricef ( first generation cephalosporins). I have already taken Cipro for 8 days. How effective is Duricef for Acute Prostatitis treatment?
Many popular prescription drugs, it turns out, come with the potential for serious side effects, including everything from short-term nausea and headaches to chronic inflammatory myopathy and heart disease — or worse. But this important information is often shrouded from public view, which intentionally perpetuates the myth that the benefits of FDA-approved drugs far outweigh any risks.
I am afraid of surgery and its residual after effects and no long term gurantees. Since the meds I am back to having normal daily bowel movements without pain or diarrah. I have educated myself that I MUST avoid red meats, sugars, dairy and all processed foods, along with reducing stress and finding our good vices to get through this ordeal. Fiber1 cereal is a God send for me (Thank you general surgeon for that recommendation).
) Bacterial resistance increased 3.) Neurological effects I'm reading that some docs do prescribe long-term Cipro for IBS, so I'm wondering if anyone else out there is on a long-term Cipro or antibiotic regimen for IBS, and what is your dosage / protocol, etc? Any information is helpful!
I do not know who is using this medication now, everyone is using Clarithromycin or Azithromycin now. There is no long term side effectes, just need some time for guts to recover. Take lots of plain yogurt.
Are things better for you when you use marijuana? A course of Cipro is not unreasonable, but is not that likely to provide long term relief. A mild sedative may be more effective. The rectal exam that you had is a digital rectal exam and another one will not add anything. Examining your prostatic secretions has not been demonstrated to be beneficial making the diagnosis, though urine cultures before and after such an exam can be quite definitive in confirming this condition.
I would suggest you get a second opinon from a Eye MD that specializes in cornea/external disease. Long term us of pred forte (a strong steroid) is fraught with potential side effects and complications. Find a second opinion at www.aao.
Because I am still having pain on urination, I was given another round of antibiotics to take (different antibiotic and suffering significant side effects). I always have residual pain that lasts for many weeks after an infection clears, probably due to postmenopausal urogenital atrophy. How do you know when to say "enough" with the antibiotics when you still have dysuria but a negative culture? (The last urinalysis at the GPs office showed red blood cells but no white ones).
There's a possibility that you had a severe reaction to Cipro which belongs to the class of antibiotic drugs that, unfortunately, has the most side-effects of all. And potentially you suffered some nasty long term consequences. Check with the Public Citizen. There was a class action suit against the maker ( not sure if it's still Bayer -the original manufacturer) Check with the Public Citizen's Health Research Group to get more info on that.
Sounds like the side effects of the levaquin; if the symptoms have not subsided notify your physician asap. Also, if any physician decides in the future to prescribe that drug for you again do tell what has happened when you have taken it in the past.
Flomax (tamsulosin) is a selective alpha blocker used for treating BPH. One of the side effects of this drug is retrograde ejaculation. Normally, the sphincter of the bladder contracts and the ejaculate goes to the urethra. But in retrograde ejaculation the sphincter does not function properly. Once you stop using this drug it’s effect on the sphincter also fades off. I would suggest that you visit your urologist and discuss the above mentioned possibility and follow his advise. Best.
seeing as he prescribed it to me and didnt tell me anything about side effects... there was nothing on my box of cipro about side effects... the leaflet inside said to contact your doctor if you experience any vomiting as this antibiotic can cause you to contract C-DIFF (which they tested me for... dont know why) but that was all it said.
I was treated with both Doxy and Cipro, each for 10 days. But they did not help. Can this have long term side effects on joints? Yes, I was tested for RA (Rheumatoid arthritis) which came as negative. But I see in some web sites saying it is hard to diagnose if it is Reiter's syndrome. Now I don't have any pain in my testicles or penis. But the pain is very severe in my hand in all the joints.
Also miralax helps with contipation and it's totally safe long term. Also could be another allergy.. I think I might be celiac/wheat intolerant.. so i'm going off wheat and dairy which is reeealy hard but you can/should do a blood test, testing for it or go see an allergist. The side effect of gluten inoterance over time is lactose intolerance or dairy intolerance.. but soon as you heal from gluten intolerance side effects usually you can slowly bring back dairy/lactose back.
MedHelp Health Answers